• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Mirtazapine and Venlafaxine

R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
My psychiatrist prescribed Mirtazapine (not sure on dose) to take with 225mg Venlafaxine I have been on for the last couple of months. I am assuming this is because she cannot increase the venlafaxine due to the dizzy spells i am getting as a side effect, and the fact that I am still not getting better.

Has anyone else taken Mirtazapine, either on its own or with another antidepressant? What were your experiences?
 
S

schizolanza

ACCOUNT CLOSED
Joined
Sep 22, 2008
Messages
3,160
I'm on 30mg mirtazopine for depression.No noticeable side effects.I take it in combination with olanzapine.
 
E

eternaljourney

Guest
Yeah, I took mirtazapine earlier this year. I took them at night and they really helped me sleep but in the day I just couldn't relax.
Have you been put on them to help you sleep instead of sleepers?
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
Hi River,

I take 45mg mirtazapine for depression, along with Depakote and olanzapine for the mania.

I think probably the mirtazapine will have been prescribed to augment the venlafaxine (I think 225mg is the max of ven.) or as a sleeping aid (at 15mg it has a sedative effect, but at the higher doses of 30mg and 45mg it does not)

I haven't experienced side effects with mirtazapine apart from weight gain (but that could be due to the other two meds I take, as they all cause weight gain). On other anti-d's I have experienced severe side effects, so I definitely think mirtazapine is the best for me.

However, everyone is different, and if this drug does not suit you tell your GP

:hug:
 
T

trainwreck

Guest
mirtazapine

hey friend i took it, its good for making you sleep, but its good for makeing you fat if your not careful. i stopped for that reason im vain,but its a great drug if it work,s for you,a young girl i no her father died an she went into denial it made her really ill till she was in the garden digging at the lawn , she thought her dad was trying to get out ,strange but true she was taken to hospital an put on mirtazapine. it took a time but it cured her , she was in hospital 6 weeks , but later she begged the doc to change her med as the weight she put on depressed her an she was getting married and wanted to look good. anyway they did, i dont no what to but she lost the weight is married an fine.
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
side effects

Little bit worried about starting on this medication as I am already overweight and have occasional binge eating issues that my psych IS aware of.

I also sleep 15 hours a day at the moment but wake up frequently....guess she wants me to take this so i get a better quality of sleep at night...but still aprehensve.
 
T

trainwreck

Guest
you may get your sleep pattern back then , you brain will kick in better , soom people dont put weight on others do at the start .then revert to normal so who knows you may come out great,get your brain back an you can do anything ok, look after yourself.
 
R

riverofdragons

Well-known member
Joined
Aug 8, 2008
Messages
274
thanks

thanks...i hope so :)
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Hi there,

I take Mirtazapine (30mg) alongside Venlafaxine (375mg), Lithium and Flupentixol. It was when the pdoc added in the Mirtazapine that I finally noticed any effect of the meds so it has been good for me, though I still have plenty of tough times!

In terms of side effects the only ones I've noticed is the sleepiness (I once took a dose in the morning to catch up on a forgotten dose and constantly fell asleep in some embarrasing locations :scared:). I also have a weight gain problem but again this could easily be due to any of the other drugs I'm on.

Good luck!
 
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
I'm on 45mg mirtazipine - I have gained weight but that could be anti psychotics too. I don't feel great in the day, as someone else said. Although I am in a much better place than I was.

Citalopram and lower doses of mirtazipine didn't work but I guess we all will be different.
 
T

trainwreck

Guest
outside

if your in a better place thats a good start, are you eating more now you feel a little better,if you can sleep thats part of the battle, an if you can go outside just walk an walk even in the rain it maks you feel your still fuctioning an helps with the weight. the wind on your face is good.xx:clap:
 
BadBuddha

BadBuddha

Active member
Joined
Dec 28, 2008
Messages
29
Location
South London
Mirtazapine

I take 45mg. Mirtazapine. I felt really good at first and euphoric but that could have been from stopping drinking at the same time, drink being the biggest of my several problems! I'm back to feeling moderately depressed now so I'm not sure it was the wonder drug I'd hoped.
I tried Prozac which was useless. I don't know whether to discuss this with my doctor; they're always wary of prescribing to alcoholics!
I'm sorry, I've forgotten what the question was but I do know there are many anti-depressants available. Mirtazapine is an "atypical" and meant to cover a range of symptoms. Personally, it doesn't really help with sleep and it makes me fat.:confused:
 
T

trainwreck

Guest
if you putting on to much wieght that will make you deppresed,tell your doc i did , i only had to look at the packet to get fat .if your not full of anxierty, an depression is your main problem ,i take cymbalta at the moment but am swapping,i have anxiety with depression , cymbalta may help you if its depression an its kinder on the waistline. but its not good for anxiety.
 
lostintime

lostintime

Member
Founding Member
Joined
Dec 16, 2007
Messages
23
Location
Gower, South Wales
Look, I'm sitting here in one hell of a state, tears in my eyes, feeling really bad (dizzy/muzzy, having had bad nights of vivid dreams, and when awake, absolutely unsteady on my feet), ansd just light, whether daylight or artificial is hurting my eyes, it's so bright, and I just don't know where to put myself, and there's no one to speak to, and ####i'm having problems just typing this.
I've recently been changed from Efexor XL 1x150mg reducing down to 37.5mg before starting 1x30mg Mirtazapine last Tuesday, but since about Thursday I've been deteriorating amd am now a terrible state.
From what i've read in this thread I appear to be in a minority with side-effects, so, apart from speaking to my psych, does anyone have any suggestions? - the main reason I came off Efexor was because I weas having palpitations, but I haven't felt like or been like this for a very long time
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Can you contact a CPN or your GP if your feeling ill as a result of this medication change there are things they can advise you with and maybe help...

Take care
 
Thread starter Similar threads Forum Replies Date
L Depression Forum 1
C Depression Forum 25
M Depression Forum 9
Top